Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Scared To Start First MS Treatment?

Scared To Start First MS Treatment?

I was diagnosed six months ago and have had tecfidera sitting in my cupboard for over a month. I took time to choose the one I felt most comfortable with and one where I felt the side effects might be easier to deal with. I take a handful of tablets each day and have recently started gabapentin and had no worries about starting it. I have no idea why I'm so anxious about starting tecfidera. It's like I have a mental block even though I know it is what I should be doing. I've talked to my… read more

A MyMSTeam Member said:

Martha in the 28 years have you had any increase problems from MS? I also think I have a mild case, but don't want it to get worse! Tecfidera doesn't make me feel any better but also it will doesn't make me feel worse. I hope to remain like this for a very long time if not forever! ❤️

posted over 6 years ago
A MyMSTeam Member said:

Actually I was Dx'd 28 years ago, & they did not have anything to take, at the time I was told I had the good type of MS & just don't worry about it.

posted over 6 years ago
A MyMSTeam Member said:

Aww Tecifidera is so much better than needles! I also take Tecfidera, and for me I just hate having to take something that reminds me that I have MS. Just make sure you eat something when you take the pill. The first week you should start taking a 1/2 dose pill than you will increase to the regular dose. You can take a baby aspirin to help prevent side affects of flushing. Flushing is not too bad, for me my skin will feel like it's on firer,and I turn bright red mostly on my face and neck and hands. It only last about 20 min. Just don't panic it will go away and you will be okay. For the first few weeks, I also felt nauseous, and I just didn't feel hungry, which was great, but that went away!
How I look at it is the Tecfidera is to help keep the MS from getting worse. I still have so much I want to do. I have not had a relapse since I started taking medication. I want to do something to prevent from further changes. Good luck my dear, breathe and take your pill.

posted over 6 years ago
A MyMSTeam Member said:

All meds take a little time for you to get use to. I take 2 325mg coated aspirin with mine ( I am also 6'2" and 230lbs.). The only time I had the flushing was when in the beginning and I didn't take the aspirin with it. Call the pharmacy wher you had it delivered from, mine had a nurse call me and give me all the info (about the aspirin and so forth) she said to call back with any questions.

posted about 6 years ago
A MyMSTeam Member said:

Thank you! Reading others experiences has made me feel much better, actually. I know if I have issues, I can always come here or ring the nurses. I'll try and go in with a 'don't know' mind - don't know what will happen, so we'll deal with it if and when it arises! Easier said than done though. ;) xx

posted over 6 years ago
Already a Member? Log in